MAUDE Adverse Event Report: STAAR SURGICAL COMPANY MICL; IMPLANTABLE COLLAMER LENS (ICL)

STAAR SURGICAL COMPANY MICL; IMPLANTABLE COLLAMER LENS (ICL)
Model Number MICL12.6
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Intraocular Pressure Increased (1937); No Code Available (3191)
Date of Event 06/09/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Lens was returned dry in cartridge tray.Visual inspection found a torn haptic and foreign material on the surface of the lens.(b)(4).
 
Event or Problem Description
The surgeon indicated that a12.6mm micl12.6, -9.0 diopter, implantable collamer lens was implanted into the patient's left eye (os) on (b)(6) 2018.On (b)(6) 2018 the lens was removed and exchanged for a shorter length lens due to observation of excessive vault.This exchange resolved the problem.
 
Additional Manufacturer Narrative
Additional information: angle closure.Work order search: no similar complaint type events were reported for units within the same lot.Corrected data: on (b)(6) 2018 the lens was explanted for a shorter lens due to excessive vaulting and angle closure with elevated iop.Another lens was implanted on the same day.On the patient's last visit on (b)(6) 2018, the status of the eye was comfortable with poor pupil constriction and minimal halo and glare.(lens exchange) to (lens explant) - previous code is not applicable, lens was explanted.(b)(4).
 
Additional Manufacturer Narrative
Additional information: the vault was improved, but it was still high.Iop (intraocular pressure) is wnl (within normal limits).It is believed that the high iop (intraocular pressure) from pupilary block caused the constriction issue.Pupil constriction and glare improved but are still present.(b)(4).

Brand Name
MICL
Common Device Name
IMPLANTABLE COLLAMER LENS (ICL)
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key7683601
Report Number2023826-2018-01019
Device Sequence Number1316239
Product Code MTA
UDI-Device Identifier00841542103008
UDI-Public00841542103008
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Model NumberMICL12.6
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/03/2018
Initial Date Received by Manufacturer 06/13/2018
Supplement Date Received by Manufacturer09/17/2018
09/25/2018
Initial Report FDA Received Date07/12/2018
Supplement Report FDA Received Date09/17/2018
10/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age30 YR